Hail, Cayuga
- When
- June 29, 4:50 PM EST
- Where
- Cayuga County, Auburn
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.933, -76.567
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jun 29, 2:22 PM EST, 2 hours 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 322 PM EDT THU JUN 29 2006 .SHORT TERM (TONIGHT - SATURDAY)... TWO AREAS OF CONV THIS AFTN IN SERPATE SFC TROFS. ONE DVLPG EAST OF THE FCST AREA...AND THE MORE IMPORTANT TO THE WEST. TROF AND SHRT WV TO THE WEST WILL PUSH EWRD...AND LIKELY BRING SOME TRWS OVER THE FCST AREA. LOOKING VERY MRGNL FOR SVR ATTM...MAINLY DUE TO DRIER LOW LVL AIR THAT HAS MVD INTO THE AREA. ENERGY WASHES OUT TNGT AND FRI WILL BEGIN DRY OVER THE ENTIRE FCST AREA. LTR...A FNT DROPS SWRD INTO THE NRN ZONES...WHERE SOME AFTN TROWS COULD BRKOUT ONCE AGAIN. RDGG BRINGS WRMR AND DRIER AIR INTO THE REGION FOR SAT. SOME MID AND UPPER LVL CAPE AVBL BUT SNDG PRETTY STABLE OVERALL SO WILL KEEP SAT FCST DRY. MAIN CNCRN FOR ANY STORMS THIS EVE WILL BE EXCESSIVE QPF. WILL BE QUICK TO PULL THE TRIGGER ON HEAVY RAINERS. MORFORD && .AVIATION (29/18Z TO 30/18Z)... CONDITIONS WILL BE MAINLY VFR THRU THE NEXT 24 HOURS... EXCEPTION WILL BE SCT THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING WHICH WILL BRING CONDITIONS DOWN BRIEFLY TO MVFR OR IFR AT A FEW TAF SITES. PATCHY MVFR CONDITIONS IN LIGHT FOG ARE ALSO POSSIBLE LATE TONIGHT. && .LONG RANGE (FRI NIGHT - TUESDAY)... A SERIES OF WEAK DISTURBANCES IN A FAST WEST-NORTHWEST FLOW WILL KEEP A CHC OF THUNDERSTORMS IN THE FORECAST SUNDAY THROUGH WEDNESDAY WITH NEAR SEASONABLE TEMPERATURES EXPECTED. LATEST GFS RUNS INDICATE THAT A PUSH OF DRY...SLIGHTLY COOLER AIR MAY ARRIVE WEDNESDAY OR THURSDAY... OTHERWISE CHC POPS ARE IN THE FORECAST THRU WEDNESDAY. && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...NONE. .PA...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 439 AM EDT THU JUN 29 2006 NYZ044>046-055>057-062-PAZ038>040-043-044-047-048-072-300845- CORTLAND-CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 439 AM EDT THU JUN 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. A FEW STORMS COULD CONTAIN DAMAGING WINDS AND HAIL...AS WELL AS VERY HEAVY RAINFALL. RIVER FLOODING WILL CONTINUE AT MANY POINTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY RIVER FLOODING WILL CONTINUE AT MANY POINTS POSSIBLY INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. RAINFALL SPOTTERS ARE ASKED TO CALL IN ANY RAINFALL AMOUNTS TODAY AND TONIGHT OF MORE THAN ONE INCH. NYZ009-015>018-022>025-036-037-300845- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA- 439 AM EDT THU JUN 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. A FEW STORMS COULD CONTAIN DAMAGING WINDS AND HAIL...AS WELL AS VERY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. RAINFALL SPOTTERS ARE ASKED TO CALL IN ANY RAINFALL AMOUNTS TODAY AND TONIGHT OF SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 427 PM EDT THU JUN 29 2006 NYZ015-016-022-023-292130- STEUBEN NY-SCHUYLER NY-SENECA NY-YATES NY- 427 PM EDT THU JUN 29 2006 * AT 423 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...AND VERY HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM MIDDLESEX TO 7 MILES NORTHEAST OF CANISTEO TO TROUPSBURG...AND MOVING NORTHEAST AT 20 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... RUSHVILLE AND WOODHULL AT 440 PM EDT... CAMERON AT 445 PM EDT... POTTER AND NORTH CAMERON AT 450 PM EDT... WHEELER AND ITALY HILL AT 455 PM EDT... RATHBONE AND RISINGVILLE AT 500 PM EDT... THURSTON AND FERGUSON CORNERS AT 505 PM EDT... YATESVILLE AND RHEIMS AT 510 PM EDT... SAVONA AND HAMMONDSPORT AT 515 PM EDT... ERWINS AND CAMPBELL AT 520 PM EDT... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY BOATERS ON AREA LAKES SHOULD SEEK SHELTER NOW. GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 443 PM EDT THU JUN 29 2006 NYZ018-292130- ONONDAGA NY- 443 PM EDT THU JUN 29 2006 * AT 440 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM. THIS STORM WAS LOCATED 7 MILES WEST OF PLAINVILLE...AND MOVING NORTHEAST AT 35 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... LYSANDER AND PLAINVILLE AT 450 PM EDT... BALDWINSVILLE AT 455 PM EDT... PEA SIZE HAIL AND VERY HEAVY RAIN ARE LIKELY WITH THIS STORM. THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
532 PM EDT THU JUN 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM HAIL WATERLOO 42.90N 76.86W
06/29/2006 M0.75 INCH SENECA NY PUBLIC
0519 PM HAIL WATERLOO 42.90N 76.86W
06/29/2006 E0.75 INCH SENECA NY AMATEUR RADIO
0525 PM HAIL SENECA FALLS 42.91N 76.80W
06/29/2006 E1.25 INCH SENECA NY PUBLIC
&&
DJPSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 538 PM EDT THU JUN 29 2006 NYZ044-292245- CORTLAND NY- 538 PM EDT THU JUN 29 2006 * AT 536 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM. THIS STORM WAS LOCATED NEAR VIRGIL...AND MOVING NORTHEAST AT 20 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... MCGRAW AND MC GRAW AT 545 PM EDT... EAST HOMER AT 550 PM EDT... SOLON AND EAST FREETOWN AT 555 PM EDT... TRUXTON AT 605 PM EDT... UNION VALLEY AND TAYLOR AT 610 PM EDT... CUYLER AND TRIPOLI AT 615 PM EDT... THIS STORM WILL LIKELY PRODUCE PEA SIZE HAIL AND HEAVY RAINFALL. THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 546 PM EDT THU JUN 29 2006 NYZ024-292245- CHEMUNG NY- 546 PM EDT THU JUN 29 2006 * AT 544 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF BIG FLATS TO SOUTHPORT... AND MOVING EAST AT 20 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... WELLSBURG AND FISHERVILLE AT 555 PM EDT... TOMPKINS CORNERS AND LOWMAN AT 600 PM EDT... HORSEHEADS NORTH AT 605 PM EDT... MILTOOR AND MILLPORT AT 610 PM EDT... OWENS MILL AND BREESPORT AT 615 PM EDT... ERIN AT 625 PM EDT... VAN ETTEN AND SWARTWOOD AT 640 PM EDT... THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS.
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BINGHAMTON NY
549 PM EDT THU JUN 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM HAIL WATERLOO 42.90N 76.86W
06/29/2006 M0.75 INCH SENECA NY PUBLIC
0519 PM HAIL WATERLOO 42.90N 76.86W
06/29/2006 E0.75 INCH SENECA NY AMATEUR RADIO
0525 PM HAIL SENECA FALLS 42.91N 76.80W
06/29/2006 E1.25 INCH SENECA NY PUBLIC
0540 PM HAIL CORNING 42.15N 77.06W
06/29/2006 E0.75 INCH STEUBEN NY PUBLIC
0540 PM HAIL MARATHON 42.44N 76.04W
06/29/2006 E1.00 INCH CORTLAND NY NWS EMPLOYEE
&&
DJPThe Binghamton radar (KBGM), 94 km away, was scanning. The volume nearest the first event began at 21:48 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2006Every state in 2006This day in weather historyWarnings in New York, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5516174.